| Catalog Number |
VR426 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/25/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.The suture was used to sew skin and broke during surgery.The surgery prolonged about 1 hour since suture breakage occurred several times.The patient is stable now.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint#: (b)(4).Therefore, (01) gtin is not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: after investigation, the patient underwent general surgery in the hospital on (b)(6) 2025 (the specific patient's diagnosis and procedure name were unknown.Then, a new suture (with specific product information unknown) was replaced to complete the skin suturing.Did this issue contribute to any patient adverse event? no subsequent adverse event reports were received.How many devices demonstrated the alleged deficiency? suture breakage occurred several times during suturing (the specific number of times was unknown).Were there any unexpected outcomes or complications resulting from the prolonged surgery time? no subsequent adverse event reports were received.How long, in minutes, did the surgery prolong? this event resulted in an extension of the surgery time by about one hour.Which tissue was being sutured when the event occurred? the surgeon used suture (vr426) to perform the skin tissue suturing in an interrupted suture manner during the surgery.The following information was requested, but unavailable: was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient¿s post-operative care due to the prolonged procedure? what is current condition of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/20/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.The returned product determined that it was received one open box with fifteen (15) unopened samples pertain to the product code vr426.As per the sampling plan, a visual inspection was performed on thirteen samples, no defects were found on the packages.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage sutures were observed during evaluation.Also, a functional test was performed using an instron equipment and tensile force were above the minimum requirements.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the devices performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.